Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

SurvivingAntidepressants.org in Christopher Lane's Psych Today blog


  • Please log in to reply
10 replies to this topic

#1 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,894 posts
  • LocationSan Francisco, CA

Posted 17 July 2011 - 05:33 PM

Christopher Lane, author of Shyness: How Normal Behavior Became a Sickness, mentioned SurvivingAntidepressants.org extensively in his Psychology Today blog Side Effects. Published today, the article is titled Antidepressant Withdrawal Syndrome: Findings, Recommendations, and Resources.

He also posted a pointer to Dr. Carlotta Belaise's call for prolonged withdrawal cases for upcoming medical journal articles.

The link to the article is http://www.psycholog...s-and-resources

Thank you, Christopher Lane, for educating the public about antidepressant withdrawal syndrome and your kind words for SurvivingAntidepressants.org.
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#2 lupe

lupe

    Member

  • Members
  • PipPip
  • 37 posts
  • LocationSeattle

Posted 17 July 2011 - 08:15 PM

Most Excellent read!!!!!
Prozac withdrawal about 6 years ago
amitryptilene
nortryptilene
zoloft
effexor
celexa withdrawal about 4 years ago
currently withdrawing form 13 years of Trazodone use for insomnia

#3 Phil

Phil

    Silver star

  • Members
  • PipPipPip
  • 361 posts
  • LocationUK

Posted 18 July 2011 - 12:23 AM

That's good to hear! :)
Off Lexapro since 3rd November 2011.

#4 Eliotsmum

Eliotsmum

    Member

  • Members
  • PipPip
  • 65 posts
  • LocationVictoria, BC, Canada

Posted 18 July 2011 - 07:09 AM

Hey guys, this part of the article really scared me....crying now..... Several receptors--including 5-HT1A--aren't especially malleable, moreover, and take longer to sprout anew after drug treatment ends, delaying the patient's return to neuronal health. Indeed, some studies I consulted found that in certain patients those receptors fail to grow back at all, in effect leaving the patients worse off than before What the heck?! I hope my recepters heal....Freaking out!!!!
On antidepressants since October 1997 including: Paxil, Celexa, Cipralex, Effexor (a couple of days only, horrible stuff.....), Pristiq 50 mg.
Started to taper off Pristiq Feb 2011, last pill April 9, 2011
Take the occassional Clonazapam when morning anxiety too much to handle.
Post menopausal - started low dose BHRT 27July10
Reinstated 5mg of Escitalopram (Cipralex), 2 Aug 2010
Stopped taking BHRT 19Aug11
Increased to 10 mg Cipralex 19Aug11
Increased to 15 mg Cipralex 29Aug11

#5 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,894 posts
  • LocationSan Francisco, CA

Posted 18 July 2011 - 07:42 AM

Not all antidepressants work on 5-HT1A. As a knowledgeable doctor told me, there's so much redundancy built into the serotonin system, even if some receptors did not upregulate, others would take over -- neuroplasticity again. Please do not worry about these hypothetical issues.
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#6 Patience

Patience

    Member

  • Members
  • PipPip
  • 70 posts
  • LocationNeither Here nor There

Posted 18 July 2011 - 08:58 PM

Hey guys, this part of the article really scared me....crying now.....

... Indeed, some studies I consulted found that in certain patients those receptors fail to grow back at all, in effect leaving the patients worse off than before


What the heck?! I hope my recepters heal....Freaking out!!!!


As Alto said to me (I'm paraphrasing), it all depends on how long they did their study for. If they only studied it for 6 months and it actually takes one year to heal, but how can they draw their conclusions that it never heals?
1989 to 2008: Prozac then Paxil then Celexa.
Numerous attempts to quit.
Then I got off the SSRI poop-out merry-go-round.
11-12 week taper.


Muddy water, let stand, becomes clear
If you're going through hell, keep walking
The only way out is through

#7 Patience

Patience

    Member

  • Members
  • PipPip
  • 70 posts
  • LocationNeither Here nor There

Posted 18 July 2011 - 09:01 PM

The vast numbers of people suffering from this syndrome are very much in Altostrata's debt for helping to document this phenomenon and for giving it the medical attention it so clearly needs and deserves.


I couldn't agree more. Thank you so much for your thorough research and persistence in getting medical professionals, researchers, and reporters to listen. I'm sure I don't know even half of all you've done for this cause.
1989 to 2008: Prozac then Paxil then Celexa.
Numerous attempts to quit.
Then I got off the SSRI poop-out merry-go-round.
11-12 week taper.


Muddy water, let stand, becomes clear
If you're going through hell, keep walking
The only way out is through

#8 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,894 posts
  • LocationSan Francisco, CA

Posted 19 July 2011 - 07:18 AM

As many of you know, I started making these contacts 5 years ago, so I've just been adding a very small push to the entire movement. Things are coming together now. This is because so many people have been working on this, especially Robert Whitaker, whose book Anatomy of an Epidemic may well be the Silent Spring of psychiatry. The receptor studies are done on mice, and over months, not years. The brain cells need to be examined microscopically and, I'm sorry to say, this means a dead mouse. Nobody asks the mice how they feel while withdrawing, either. I'm sure they weren't carefully tapered off the drugs.
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#9 Barbarannamated

Barbarannamated

    Platinum star

  • Members
  • PipPipPipPipPip
  • 4,178 posts
  • LocationSouthern California

Posted 16 July 2012 - 12:02 PM

Bump. And THANK YOU.
Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

#10 poodlebell

poodlebell

    Member

  • Members
  • PipPip
  • 67 posts
  • Locationessex

Posted 20 July 2012 - 08:37 AM

Hi article from paper with Alto and this site on page 2 http://www.psycholog....-and-resources poodlebell

#11 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,894 posts
  • LocationSan Francisco, CA

Posted 20 July 2012 - 12:38 PM

Thanks, pb. That's the article in this topic.
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.